Alert archive / West Virginia / Wind Advisories in 2005
Wind Advisory 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Sep 28, 2005, 8:55 PM EDT. It took effect at Sep 29, 2005, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2005, 8:55 PM EDT (00:55 UTC)
- In effect from
- Sep 29, 2005, 12:00 AM EDT
- Expired
- Sep 29, 2005, 9:14 AM EDT
- In force
- 9 hr
- Issued by
- NWS Pittsburgh, PA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 290056 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 855 PM EDT WED SEP 28 2005 MDZ001-PAZ023-030-032-WVZ023-041-290900- /X.NEW.KPBZ.WI.Y.0002.050929T0400Z-050929T1400Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 855 PM EDT WED SEP 28 2005 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY UNTIL 10 AM THURSDAY MORNING...FROM FAYETTE...INDIANA... AND WESTMORELAND COUNTY IN PENNSYLVANIA...SOUTHWARD INTO PRESTON AND TUCKER COUNTIES IN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND. A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA AFTER MIDNIGHT...CAUSING WIND GUSTS BETWEEN 45 AND 55 MPH...ESPECIALLY IN HIGHER ELEVATIONS. A WIND ADVISORY IS A SIGNAL FROM THE NATIONAL WEATHER SERVICE THAT WINDS OVER 45 MPH ARE EXPECTED. SUCH WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LAWN FURNITURE AND OUTDOOR TOYS SHOULD BE STOWED FOR MAXIMUM SAFETY. $$
3 follow-up statements
000 WWUS71 KPBZ 290648 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 248 AM EDT THU SEP 29 2005 MDZ001-PAZ023-030-032-WVZ023-041-291400- /X.CON.KPBZ.WI.Y.0002.000000T0000Z-050929T1400Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 248 AM EDT THU SEP 29 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A STRONG COLD FRONT WILL PUSH EAST OF THE REGION EARLY THIS MORNING. BEHIND THIS FRONT...STRONG WIND GUSTS BETWEEN 45 AND 55 MPH...ESPECIALLY IN HIGHER ELEVATIONS...ARE POSSIBLE A WIND ADVISORY IS A SIGNAL FROM THE NATIONAL WEATHER SERVICE THAT WINDS OVER 45 MPH ARE EXPECTED. SUCH WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LAWN FURNITURE AND OUTDOOR TOYS SHOULD BE STOWED FOR MAXIMUM SAFETY. $$
000 WWUS71 KPBZ 290930 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 530 AM EDT THU SEP 29 2005 PAZ009-015-016-022-291100- /X.EXB.KPBZ.WI.Y.0002.000000T0000Z-050929T1100Z/ FOREST-CLARION-JEFFERSON PA-ARMSTRONG- INCLUDING THE CITIES OF...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY... LEECHBURG...FREEPORT...APOLLO 530 AM EDT THU SEP 29 2005 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT THIS MORNING. A WIND ADVISORY IS A SIGNAL FROM THE NATIONAL WEATHER SERVICE THAT WINDS OVER 45 MPH ARE EXPECTED. SUCH WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LAWN FURNITURE AND OUTDOOR TOYS SHOULD BE STOWED FOR MAXIMUM SAFETY. $$ MDZ001-PAZ023-030-032-WVZ023-041-291500- /X.EXT.KPBZ.WI.Y.0002.000000T0000Z-050929T1500Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 530 AM EDT THU SEP 29 2005 ...WIND ADVISORY EXTENDED UNTIL 11 AM EDT THIS MORNING... THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 11 AM EDT THIS MORNING. A WIND ADVISORY IS A SIGNAL FROM THE NATIONAL WEATHER SERVICE THAT WINDS OVER 45 MPH ARE EXPECTED. SUCH WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LAWN FURNITURE AND OUTDOOR TOYS SHOULD BE STOWED FOR MAXIMUM SAFETY. $$
000 WWUS71 KPBZ 291314 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 914 AM EDT THU SEP 29 2005 MDZ001-PAZ023-030-032-WVZ023-041-291415- /X.CAN.KPBZ.WI.Y.0002.000000T0000Z-050929T1500Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 914 AM EDT THU SEP 29 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. THE STRONG COLD FRONT HAS COMPLETED ITS SWEEP OF THE AREA. SOME WINDS GUSTS OF 30 TO 35 MPH ARE STILL POSSIBLE THROUGH THE AFTERNOON. $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Sep 28, 2:25 PM EDT, 6 hours 30 minutes earlier.
Area forecast discussion, Sep 28, 2:25 PM EDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 225 PM EDT WED SEP 28 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... STRNG CDFNT XG THE GREAT LAKES TDA WL SWEEP THE AREA LATE TNGT AND THUR MRNG. IN GENL...HAVE PERSISTED WITH INCRS TO CATEGORICAL POPS AFTR 06Z TNGT...WITH DCRS BACK TO CHC NMBRS BY THU AFTN. TSRA WERE ONLY INCLUDED FOR THE EVE PDS AS PROGS OF SFC BASED AND ELEVATED INSTABILITY FADE QUICKLY. TEMPS IN THE WAKE OF THE FRONT WL ELIMINATE ANY DOUBT THAT AUTUMN IS IN SESSION WITH THU HIGHS IN THE LOWER 60S F AND FRI MRNG LOWS EXPECTED IN THE MID/UPPER 30S F...AND POSSIBLY SOME PATCHY FROST FOR THE NRN ZONES. OTHERWISE...STORY WITH THE FRONT WL BE THE WND WITH INDS OF HEALTHY MOMENTUM TRANSFER OF ABOVE-BNDRY-LYR WINDS...AND PRES RISES OF NR 6 MB IMMEDIATELY BEHIND THE FRONT. OVRALL PROG AT MOMENT LKS TO BE OF SFC WND REMAINING BLO ADVISORY CRITERIA...BUT EVE/OVRNGT SHIFTS WL HAVE TO MONITOR FOR POSSIBLE ADVISORY FOR THE ARND-DAYBREAK HOURS. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... HIGH PRES WL BLD OVR THE REGION FOR THE WEEKEND WITH RAPIDLY MODERATING TEMPS AND DRY INTO MID WEEK. NXT CHC OF RA WL BE LATE IN THE WEEK AS HIGH GIVES WAY AND MSTR RTNS/DPNS UNDR SW FLOW. && .AVIATION... MAIN CONCERN IS STRONG COLD FRONTAL PASSAGE ACROSS THE UPPER OHIO VALLEY THURSDAY MORNING. THIS WILL RESULT IN FAST WINDS LATE TONIGHT...WITH A RAPID CHANGE IN DIRECTION WITH THE SHARP FRONTAL PASSAGE ...RESULTING IN A BRIEF PERIOD OF STRONG LOW LEVEL WIND SHEAR. NAM SOUNDINGS INDICATE SUFFICIENT MOMENTUM TRANSFER DOWNWARD THROUGH THE BOUNDARY LAYER TO HAVE POST FRONTAL SURFACE WIND GUSTS REACH 35 KTS. PREFRONTAL AND FRONTAL-ACCOMPANYING SHOWERS AND ISOLATED THUNDERSTORMS CAN LOWER CONDITIONS TO 2-3SM -SHRA BR OVC015CB. TIMING OF EVENTS WAS BASED ON LATEST NAM AND GFS MODEL RUNS WHICH WERE IN CLOSE AGREEMENT. THIS GAVE THE FRONTAL PASSAGE AS FOLLOWS...KZZV 09Z. KFKL-KPIT-KHLG 11Z...AND KDUJ-KLBE-KMGW 12Z. ONSET OF PREFRONTAL SHOWERS CAN BE UP 5 HOURS BEFOREHAND. WEDNESDAY AFTERNOON...WINDS WILL STILL BE 28015G25KTS...THEN DECREASING TOWARD EVENING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/11
Hazardous weather outlook, Sep 28, 4:45 AM EDT, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 445 AM EDT WED SEP 28 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-290845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 445 AM EDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA... WESTERN MARYLAND...NORTHERN WEST VIRGINIA...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE TONIGHT AND EARLY THURSDAY MORNING. THIS FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TO THE REGION. AT THIS TIME...ANY STORM THAT DOES DEVELOP IS NOT EXPECTED TO REACH SEVERE LEVELS. HOWEVER... STRONG WINDS WILL ACCOMPANY THIS COLD FRONT AS WELL AS ANY STORMS THAT OCCUR. WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 28, 3:07 PM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 307 PM EDT WED SEP 28 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-282115- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 307 PM EDT WED SEP 28 2005 ...STRONG COLD FRONT APPROACHING THE AREA... A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION LATE TONIGHT AND THURSDAY. THIS FRONT WILL GENERATE NUMEROUS SHOWERS AND SOME THUNDERSTORMS...HOWEVER THE MAIN PROBLEM MAY BE STRONG WIND DEVELOPING IN ADVANCE...AND IMMEDIATELY BEHIND THE FRONT. THERE IS POTENTIAL FOR GUSTS OF 35 TO 40 MPH BEGINNING LATE TONIGHT AND LASTING UNTIL THE FRONT PASSES ON THURSDAY MORNING. WIND OF THIS MAGNITUDE IS SUFFICIENT TO DOWN SOME BRANCHES...BLOW AROUND LAWN FURNITURE...AND EVEN DOWN SOME POORLY ROOTED OR ROTTEN TREES. DRIVERS OF HIGH PROFILE VEHICLES WILL HAVE TO BE AWARE OF SUDDEN CROSS GUSTS. IN ADDITION...THIS FRONT WILL DROP TEMPERATURES DECISIVELY. THURSDAY HIGHS IN THE 60S ARE EXPECTED...FOLLOWED BY LOWS IN THE UPPER 30S FOR FRIDAY MORNING. SOME PATCHY FROST IS POSSIBLE OVER AREAS NORTH OF BUTLER...AND OVER THE RIDGE COUNTIES TO THE SOUTH AND EAST OF PITTSBURGH. ALTHOUGH GROUND TEMPERATURES ARE WARM...RESIDENTS OF OUTLYING AREAS MAY WANT TO COVER THEIR SENSITIVE PLANTS AND MAKE PREPARATIONS FOR PETS. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 5:27 PM EDT | Frost Advisory | PBZ | 16 hr |
Nearby
Wind Advisories in West Virginia, 2005Wind Advisories in Pennsylvania, 2005Wind Advisories in Maryland, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.